Alert archive / Tennessee / Frost Advisories in 2016
Frost Advisory 5, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 21, 2016, 3:51 PM CDT for 14 counties in Tennessee. It took effect at Oct 22, 2016, 2:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2016, 3:51 PM CDT (20:51 UTC)
- In effect from
- Oct 22, 2016, 2:00 AM CDT
- Expired
- Oct 22, 2016, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Madison County, TN, McNairy County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 121 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298 WWUS74 KMEG 212051 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 351 PM CDT FRI OCT 21 2016 ...FROST EXPECTED OVER AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER... .HIGH PRESSURE WILL SETTLE OVER THE MID-SOUTH TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S ACROSS AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER LATE TONIGHT. AS A RESULT, FROST WILL DEVELOP. TNZ003-004-020>022-050>055-090>092-221100- /O.NEW.KMEG.FR.Y.0005.161022T0700Z-161022T1400Z/ WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BOLIVAR... SELMER...SAVANNAH 351 PM CDT FRI OCT 21 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. * TEMPERATURE/FROST COVERAGE...LOWS WILL DROP INTO THE MID 30S ALLOWING FOR AREAS OF FROST TO DEVELOP. * TIMING...LATE TONIGHT INTO EARLY SATURDAY MORNING * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KRM
2 follow-up statements
646 WWUS74 KMEG 220452 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1152 PM CDT FRI OCT 21 2016 ...FROST EXPECTED OVER AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER... .HIGH PRESSURE WILL SETTLE OVER THE MID-SOUTH OVERNIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID 30S ACROSS AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER OVERNIGHT. AS A RESULT... FROST WILL DEVELOP. TNZ003-004-020>022-050>055-090>092-221400- /O.CON.KMEG.FR.Y.0005.161022T0700Z-161022T1400Z/ WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BOLIVAR... SELMER...SAVANNAH 1152 PM CDT FRI OCT 21 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT SATURDAY... * TEMPERATURE/FROST COVERAGE...LOWS WILL DROP INTO THE MID 30S ALLOWING FOR AREAS OF FROST TO DEVELOP. * TIMING...OVERNIGHT INTO EARLY SATURDAY MORNING * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
106 WWUS74 KMEG 221350 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 850 AM CDT SAT OCT 22 2016 TNZ003-004-020>022-050>055-090>092-221500- /O.EXP.KMEG.FR.Y.0005.000000T0000Z-161022T1400Z/ WEAKLEY-HENRY-GIBSON-CARROLL-BENTON TN-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...MARTIN...DRESDEN...PARIS...HUMBOLDT... MILAN...HUNTINGDON...CAMDEN...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...BOLIVAR... SELMER...SAVANNAH 850 AM CDT SAT OCT 22 2016 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES ARE QUICKLY WARMING ACROSS THE MID-SOUTH AND THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE. $$ SJM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 21, 3:43 PM CDT, 8 minutes earlier.
Area forecast discussion, Oct 21, 3:43 PM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
343 PM CDT Fri Oct 21 2016
.DISCUSSION...
High pressure will settle over the Mid-South tonight. The
combination of clear skies and light winds will allow temperatures
to plummet this evening. Expect lows to drop into the mid 30s
across areas of West Tennessee near the Tennessee River. As a
result, will issue a frost advisory for late tonight. Elsewhere,
lows will be in the upper 30s to mid 40s.
The pleasant autumn weather will continue into Saturday as the
high remains over the region. Highs will be in the mid 60s to
around 70 degrees. By Sunday, an upper ridge will begin to build
over the Mid-South and remain in place into the early part of
next week. As a result, a warming trend will occur with highs will
return to the 70s.
The next cold front will move into the area Wednesday Night. Only
small chances for showers will occur over mainly northern
locations of the CWA.
KRM
&&
.AVIATION...
VFR through the period. North winds at 10-15 kts with higher gusts
will diminish early this evening. Expect winds less than 5 kts
overnight into Saturday morning.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...Frost Advisory from 2 AM to 9 AM CDT Saturday for Benton TN-
Carroll-Chester-Crockett-Decatur-Gibson-Hardeman-Hardin-
Haywood-Henderson-Henry-Madison-McNairy-Weakley.
&&Hazardous weather outlook, Oct 21, 3:47 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 347 PM CDT FRI OCT 21 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-222300- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 347 PM CDT FRI OCT 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FROST ADVISORY IS IN EFFECT FOR AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FROST ADVISORY IS IN EFFECT FOR AREAS OF WEST TENNESSEE NEAR THE TENNESSEE RIVER THROUGH 9 AM SATURDAY. ELEVATED FIRE DANGER IS POSSIBLE ACROSS THE MID-SOUTH ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
Nearby
Frost Advisories in Tennessee, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.